Falle, SA and Williams, RJ (2019) Shock Structures Described by Hyperbolic Balance Laws. SIAM Journal on Applied Mathematics, 79 (1). pp. 459-476. ISSN 0036-1399
Abstract
In this paper we consider shock structures that arise in systems of hyperbolic balance laws, i.e. hyperbolic systems of conservation laws with source terms. We show how the Whitham criterion for the existence of such shock structures can be extended to systems with more than one relaxation variable. In addition, we develop a method that is useful for determining the stability of the equilibrium states of such systems. The utility of this method is illustrated by a number of examples.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | Copyright © 2019 by SIAM. Unauthorized reproduction of this article is prohibited. Reproduced in accordance with the publisher's self-archiving policy. |
Keywords: | shock structure; system of balance laws; stability |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Mathematics (Leeds) > Applied Mathematics (Leeds) |
Depositing User: | Symplectic Publications |
Date Deposited: | 22 Feb 2019 15:38 |
Last Modified: | 19 Mar 2019 12:09 |
Status: | Published |
Publisher: | Society for Industrial and Applied Mathematics |
Identification Number: | 10.1137/18M1216390 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:142873 |